A 28-year-old female asked:
Disclaimer

i have a red scaly patch near my groin area. i recently took bactrim (sulfamethoxazole and trimethoprim) ds. could this be a fungal skin infection like a yeast infection?

1 doctor answer
Dr. Joseph Eastern
43 years experience Dermatology
Jock itch?: It could be a fungal infection, but more likely a "jock itch" than a yeast infection - and unlikely to be related to the recent course of bactrim (sulfamethoxazole and trimethoprim). Feel free to try an otc antifungal cream, but if nothing happens, see your doctor or a dermatologist and find out what it really is.
Answered on Sep 28, 2016

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 28-year-old female asked:
Dr. Steven Hill
22 years experience Family Medicine
Possible: It is possible but you should see your doctor for an exam.
A 28-year-old female asked:
Dr. Colton Bradshaw
Specializes in Pediatrics
Frothy--not normal: Your description of "frothy" white discharge does not sound normal. Certainly any antibiotic can alter our normal bacterial environment triggering abn ... Read More
2
2 thanks
A 43-year-old female asked:
Dr. Heidi Fowler
24 years experience Psychiatry
Not necessarily: Symptoms of a yeast infection may include: burning, redness & itching of the vulva; burning with urination & vaginal intercourse & a clump ... Read More
1
1 thank
A 54-year-old female asked:
Dr. Rebecca Gliksman
37 years experience Internal Medicine
Petechia: Go to ER immediately. Sometimes bactrim (sulfamethoxazole and trimethoprim) lowers the platelet count significantly, it is a side effect. It is a med ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month